Skip Navigation
Skip to contents

Endocrinol Metab : Endocrinology and Metabolism

clarivate
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > BROWSE ARTICLES > Author index
Search
Yun Hwa Jung  (Jung YH) 1 Article
p-ANCA Positive Vasculitis after Propylthiouracil (PTU) Medication in a Patient with Graves' Disease.
Chan Kwon Park, Yun Hwa Jung, Ji Hyeon Ju, Hyun Sook Kim, Chong Hyeon Yoon, Young Il Seo, Ho Youn Kim, Sung Hwan Park
J Korean Endocr Soc. 2007;22(1):45-49.   Published online February 1, 2007
DOI: https://doi.org/10.3803/jkes.2007.22.1.45
  • 1,901 View
  • 23 Download
AbstractAbstract PDF
A 34-year old woman was admitted to our hospital complaining of fever and multiple palpable purpura. She presented with symmetrical, polymorphic, dark-violet and black colored, edematous, tender, necrotic ulcerations and palpable purpuric lesions on her upper and lower extremities and face, except for her trunk, after restarting PTU therapy for relapsing Graves' disease. Palpable purpura can have many causes, including infectious and autoimmune processes. A rare cause is drug-induced vasculitis, and this may result from the production of antineutrophil cytoplasmic antibodies (ANCAs) in response to a medication. The patient's PTU-induced vasculitis was diagnosed by skin biopsy, and biopsy displayed remarkable p-ANCA positivity. The skin lesions resolved immediately after discontinuation of the drug and steroid therapy. We report here on a case of PTU induced vasculitis in a woman with Graves' disease who presented with palpable purpuric lesions and myeloperoxidase ANCA positivity in the blood. We observed clinical resolution of her symptoms following withdrawal of the PTU.
Close layer

Endocrinol Metab : Endocrinology and Metabolism